# SDR CA050221001

- Difficulty date: February 16, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Torque Shaft
- Condition: Cracked
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CLIMB,  NR1 PEC CAUTION LIGHT ILLUMINATED FOLLOWED BY A DROP IN NP AND TQ.  A FEW SECONDS LATER THE NR1 ENG FADEC FAIL WARNING LIGHT ILLUMINATED AND ALL PARAMETERS BECAME (DASHES).  THE PILOTS ELECTED TO SHUTDOWN NR1 ENGINE AND RETURN TO BASE.  SINGLE ENGINE LANDING COMPLETED. ENG FAULTS BOTH CHANNELS 162, 470, 719, 734, 735, 938. AND CHANNEL-A HAD FAULT: 718-MECHANICS FOUND THE TORQUE SHAFT REFERENCE TUBE SEPARATED FROM THE TORQUE TUBE. THE CRACK/SEPARATION OCCURRED JUST AFT OF THE WELD THAT JOINS THE TWO PIECES TOGETHER (VERIFIED BY REMOVING LAY SHAFT COVER).  ENGINE ASSEMBLY REPLACED.  FOLLOW-UP INVESTIGATION TO BE CARRIED OUT.
